Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 4, NWS Albuquerque, NM

January 28, 2009

NWS Albuquerque, NM issued this wind advisory at Jan 28, 2009, 3:36 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2009, 3:36 AM MST (10:36 UTC)
Expired
Jan 28, 2009, 5:00 PM MST
In force
13 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 281036
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 AM MST WED JAN 28 2009

...STRONG NORTHWEST WINDS TODAY OVER PORTIONS OF CENTRAL NEW
MEXICO...

.STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE CENTRAL HIGH
PLAINS AND ESTANCIA VALLEY THROUGH THE AFTERNOON HOURS. WINDS ARE
EXPECTED TO GRADUALLY DIMINISH THIS EVENING.

NMZ011-281900-
/O.NEW.KABQ.WI.Y.0004.090128T1036Z-090129T0000Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITY OF...MORIARTY/ESTANCIA
336 AM MST WED JAN 28 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE ACROSS THE CENTRAL HIGH PLAINS AND ESTANCIA VALLEY
THROUGH THE AFTERNOON HOURS. TRAVELERS SHOULD BE AWARE OF STRONG
CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS. WINDS
WILL GRADUALLY DIMINISH THIS EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

34
1 follow-up statement
000 
WWUS75 KABQ 281630
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
930 AM MST WED JAN 28 2009

...STRONG NORTHWEST WINDS TODAY OVER PORTIONS OF CENTRAL NEW
MEXICO...

.STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE SANDIA AND
MANZANO MOUNTAINS AS WELL AS THE CENTRAL HIGH PLAINS AND ESTANCIA
VALLEY THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO
GRADUALLY DIMINISH THIS EVENING.

NMZ010-290000-
/O.EXA.KABQ.WI.Y.0004.000000T0000Z-090129T0000Z/
SANDIA/MANZANO MOUNTAINS-
INCLUDING THE CITY OF...SANDIA PARK/CEDAR CREST
930 AM MST WED JAN 28 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL
CONTINUE ACROSS THE PEAKS AND EASTERN SLOPES OF THE SANDIA AND
MANZANO MOUNTAINS THROUGH THE AFTERNOON HOURS. TRAVELERS SHOULD BE
AWARE OF STRONG CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED
ROADWAYS...INCLUDING HIGHWAY 14 FROM SAN ANTONIO TO GOLDEN. 
WINDS WILL GRADUALLY DIMINISH THIS EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ011-290000-
/O.CON.KABQ.WI.Y.0004.000000T0000Z-090129T0000Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITY OF...MORIARTY/ESTANCIA
930 AM MST WED JAN 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE ACROSS THE CENTRAL HIGH PLAINS AND ESTANCIA VALLEY
THROUGH THE AFTERNOON HOURS. TRAVELERS SHOULD BE AWARE OF STRONG
CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS...INCLUDING
HIGHWAY 41. WINDS WILL GRADUALLY DIMINISH THIS EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

KW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:56 AM MST, 40 minutes earlier.

Area forecast discussion, Jan 28, 2:56 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 AM MST WED JAN 28 2009

.DISCUSSION...
LESS ACTIVE WEATHER ON TAP FOR THE NEXT FEW DAYS. MAIN CONCERN WILL
BE TEMPERATURES AS BACK DOOR FRONTS OCCASIONALLY ENTER THE EASTERN
PLAINS.

CLEAR SKIES THIS MORNING HAVE ALLOWED TEMPERATURES TO PLUMMET...
ESPECIALLY OVER PORTIONS OF THE EASTERN PLAINS.. WHERE KTCC IS
CURRENTLY REPORTING 7 DEGREES. AS WESTERLY WINDS PICK UP THIS
AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...
TEMPERATURES SHOULD WARM UP 10 TO 20 DEGREES ABOVE YESTERDAYS
READINGS. KCQC ALREADY BLOWING NEAR OR AT WIND ADVISORY
CRITERIA...THUS WILL ISSUE A WIND ADVISORY FOR ZONE 11 THROUGH 00Z
AS 700 MB WINDS ARE PROGGED TO BE NEAR 50KT THROUGH THAT TIME FRAME.

BACK DOOR COLD FRONT ENTERS THE STATE LATE THIS AFTERNOON AND
TONIGHT. LOW CLOUDS MAY FORM BEHIND THE FRONT ACROSS THE NORTHEAST
PLAINS.  THEN AS TROUGH AXIS NEARS FROM THE NEXT SHORTWAVE CROSSING
THE STATE TOMORROW...OPERATIONAL MODELS ARE TRYING TO SQUEAK OUT A
LITTLE QPF ALONG THE BORDER. THEY JUST MAY BE PICKING UP ON
CLOUDS...AS SREF PAINTS NO PROBABILITIES FOR PRECIP.  IF PRECIP DOES
OCCUR...NOT CONFIDENT THAT IT WILL BE MEASURABLE. THEREFORE...ONLY
ADDED A MENTION OF FLURRIES/SPRINKLES ACROSS THE NORTHEAST.
MEANWHILE...FRONT CONTINUES TO MOVE SOUTHWARD...DRAGGING COOLER
TEMPS ALONG WITH IT.  HAVE LOWERED MAX TEMPERATURES FURTHER...CLOSER
TO NAM AND GFS ENSEMBLE GUIDANCE...AS MAV NUMBERS PROVED TO BE FAR
TOO WARM WITH THIS LAST SYSTEM.

WEAK NORTHWEST FLOW RETURNS TO THE STATE AFTER THURSDAY AND
TEMPERATURES WILL WARM BACK UP TO NEAR OR ABOVE SEASONAL NORMALS.
BAGGY UPPER LOW LOOKS TO CROSS THE STATE ON SATURDAY...BUT WITH NO
MOISTURE TO WORK WITH...SATURDAY WILL REMAIN DRY.  ANOTHER BACK DOOR
COLD FRONT WILL MOVE THROUGH THE EASTERN PLAINS ON SUNDAY AS THE
PARENT UPPER LEVEL SYSTEM TRACKS ACROSS THE MIDWEST. MAY SEE SOME
PRECIPITATION FORM ACROSS THE NORTHEAST IN UPSLOPE FLOW SUNDAY NIGHT
INTO MONDAY MORNING.

34

&&

.AVIATION...
VFR CIGS AND VIZ FOR ALL POINTS FOR THE NEXT 24 HOURS...EXCEPT FOR
SOME MT TOP OBSCURATION AFTER 03Z WEDNESDAY EVENING ON WEST SLOPES
OF THE CONTINENTAL DIVIDE...AND CENTRAL MOUNTAIN CHAIN. EAST OF THE
CENTRAL MOUNTAIN CHAIN...GUSTY WEST WINDS TO 45 KT WILL CONTINUE
THROUGH 00Z THIS AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY

&&

.FIRE WEATHER...
NO WIDESPREAD CRITICAL FIRE WEATHER EXPECTED THROUGH THE WEEKEND.
GUSTY WINDS DEVELOPING EAST OF THE CENTRAL MOUNTAIN CHAIN IN
NORTHWEST FLOW ALOFT AND AT THE SURFACE THIS AFTERNOON WILL MEET
MINIMUM HUMIDITIES IN THE UPPER TEENS AND LOW 20S...WITH REDUCED
WIND SPEEDS BUT DRYER CONDITIONS OVER DE BACA AND ROOSEVELT
COUNTIES. COOLER TEMPERATURES OVERSPREADING NORTHERN AND CENTRAL NEW
MEXICO WILL PROVIDE GENTLE BOOST TO MINIMUM HUMIDITIES...AS WINDS
RELAX BOTH ALOFT AND AT THE SURFACE. WITH REDUCTIONS IN TRANSPORT
WINDS...AND FALLING MIXING HEIGHTS...VENTILATION CONDITIONS WILL
DETERIORATE GRADUALLY HEADING THROUGH THE WEEKEND.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  41  15  39  14 /   0   0   0   0
GALLUP..........................  44   8  42   7 /   0   0   0   0
GRANTS..........................  46  11  43   7 /   0   0   0   0
GLENWOOD........................  57  22  56  21 /   0   0   0   0
CHAMA...........................  34   1  34   0 /   0   5   5   0
LOS ALAMOS......................  40  12  37  13 /   0   0   0   0
RED RIVER.......................  32   0  30  -2 /   0   5   5   0
TAOS............................  37   4  35  -1 /   0   5   5   0
SANTA FE........................  42  14  39  12 /   0   0   0   0
SANTA FE AIRPORT................  43  16  41  16 /   0   0   0   0
ESPANOLA........................  45  13  44  10 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  48  24  47  24 /   0   0   0   0
ALBUQUERQUE VALLEY..............  49  22  48  18 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  47  23  45  22 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  48  22  47  20 /   0   0   0   0
SOCORRO.........................  55  22  53  19 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  43  17  41  16 /   0   0   0   0
MORIARTY/ESTANCIA...............  45  16  42  14 /   0   0   0   0
CARRIZOZO.......................  51  22  50  21 /   0   0   0   0
RUIDOSO.........................  49  24  46  22 /   0   0   0   0
RATON...........................  47  12  39   6 /   0   5   5   0
LAS VEGAS.......................  48  14  39  14 /   0   5   5   0
ROY.............................  49  17  40  18 /   0   5   5   0
CLAYTON.........................  49  18  39  19 /   0   5   5   0
SANTA ROSA......................  57  19  46  21 /   0   0   0   0
TUCUMCARI.......................  55  15  45  17 /   0   0   0   0
FORT SUMNER.....................  58  18  47  20 /   0   0   0   0
CLOVIS..........................  56  19  45  20 /   0   0   0   0
PORTALES........................  57  19  46  19 /   0   0   0   0
ROSWELL.........................  60  24  49  20 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ011.

&&

34/SHY
Hazardous weather outlook, Jan 27, 6:00 AM MST, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST TUE JAN 27 2009

NMZ001>021-026-281300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST TUE JAN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.